Translator Disclaimer
November 2019 Adaptive density estimation on bounded domains
Karine Bertin, Salima El Kolei, Nicolas Klutchnikoff
Ann. Inst. H. Poincaré Probab. Statist. 55(4): 1916-1947 (November 2019). DOI: 10.1214/18-AIHP938

Abstract

We study the estimation, in $\mathbb{L}_{p}$-norm, of density functions defined on $[0,1]^{d}$. We construct a new family of kernel density estimators that do not suffer from the so-called boundary bias problem and we propose a data-driven procedure based on the Goldenshluger and Lepski approach that jointly selects a kernel and a bandwidth. We derive two estimators that satisfy oracle-type inequalities. They are also proved to be adaptive over a scale of anisotropic or isotropic Sobolev–Slobodetskii classes (which are particular cases of Besov or Sobolev classical classes). The main interest of the isotropic procedure is to obtain adaptive results without any restriction on the smoothness parameter.

Nous étudions l’estimation, en norme $\mathbb{L}_{p}$, d’une densité de probabilté définie sur $[0,1]^{d}$. Nous construisons une nouvelle famille d’estimateurs à noyaux qui ne sont pas biaisés au bord du domaine de définition et nous proposons une procédure de sélection simultanée d’un noyau et d’une fenêtre de lissage en adaptant la méthode développée par Goldenshluger et Lepski. Deux estimateurs différents, déduits de cette procédure générale, sont proposés et des inégalités oracles sont établies pour chacun d’eux. Ces inégalités permettent de prouver que les-dits estimateurs sont adaptatifs par rapport à des familles de classes de Sobolev–Slobodetskii anisotropes ou isotropes. Dans cette dernière situation aucune borne supérieure sur le paramètre de régularité n’est imposée.

Citation

Download Citation

Karine Bertin. Salima El Kolei. Nicolas Klutchnikoff. "Adaptive density estimation on bounded domains." Ann. Inst. H. Poincaré Probab. Statist. 55 (4) 1916 - 1947, November 2019. https://doi.org/10.1214/18-AIHP938

Information

Received: 23 January 2017; Revised: 20 July 2018; Accepted: 25 September 2018; Published: November 2019
First available in Project Euclid: 8 November 2019

zbMATH: 07161495
MathSciNet: MR4029144
Digital Object Identifier: 10.1214/18-AIHP938

Subjects:
Primary: 62G05 , 62G20

Keywords: adaptive estimation , Boundary bias , Bounded data , Multivariate kernel density estimation , Oracle inequality , Sobolev–Slobodetskii classes

Rights: Copyright © 2019 Institut Henri Poincaré

JOURNAL ARTICLE
32 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.55 • No. 4 • November 2019
Back to Top